MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH - MR MAGNETOM SOLA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHCARE GMBH - MR MAGNETOM SOLA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 11291455
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Codes Bruise/Contusion (1754); Pain (1994); Superficial (First Degree) Burn (2685); Blister (4537)
Date of Event 06/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 13-year-old patient felt a burning sensation and pain after several hours following an mr examination of the patient's elbow on (b)(6) 2022.Siemens healthineers conducted a detailed investigation of the incident and based on the then available information and concluded that no there was no indication of serious injury or system malfunction.Therefore, this issue was initially classified as not safety relevant.Subsequently, on (b)(6) 2022, additional information was provided to siemens healthineers about the patient's injury.Siemens healthineers was informed that patient's lateral right thigh and a rectangular shaped area under the right shoulder blade, approximately 2-3 inches from the mid-back, were blistered because of the mri imaging.The patient was treated at home.Professional medical treatment was not sought.
 
Additional Manufacturer Narrative
A facility contact name was not provided to siemens.Siemens conducted a detailed investigation of the reported event.The system was checked by a service engineer who conducted a detailed examination of the system's records and found that the system performed according to its specifications and defined limits.There was no indication of system malfunction.Additionally, the system's operator manual includes necessary warnings to prevent burns, including direction to a user to avoid patient's direct skin contact with the system and to avoid patient blankets and covers containing metallic threads, requiring use of covers only made of paper, cotton or linen while imaging.Print no.(b)(6).Internal id# (b)(4).

Brand Name
MAGNETOM SOLA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843231498
MDR Report Key15198429
Report Number3002808157-2022-33687
Device Sequence Number6337276
Product Code LNH
UDI-Device Identifier04056869164809
UDI-Public04056869164809
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K220425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11291455
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2022
Initial Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age13 YR
Patient SexUnknown